MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C4121, 45CM GRASPER REPOS CART, 10/BX; LAPAROSCOPIC ACCESSORIES, GYNECOLOGIC

APPLIED MEDICAL RESOURCES C4121, 45CM GRASPER REPOS CART, 10/BX; LAPAROSCOPIC ACCESSORIES, GYNECOLOGIC
Model Number C4121
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device is anticipated to return.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Procedure performed: robotic hemicolectomy.Event description: email was received by [name], ama regional sales manager on 30-may-2024 regarding an event at the hospital from [name], nurse unit manager, clinical consumables group at [hospital].A product complaint was internally raised at the hospital regarding c4120 direct drive reposable grasper that broke off inside a patient.It was stated that the product was not x-ray detectable.Num wanted a confirmation if the product part was x-ray detectable.Rsm spoke to the customer and confirmed that complaint was submitted internally in the hospital and due to staff shortages, the metro north procurement may take some time to process the complaint and submit to us.Per rsm's discussion with num, it appears that it was the polycarbonate bit that was detached.The num confirmed that the patient is safe, however added that the foreign body might still be in the patient.Procedure was robotic hemicolectomy - the pad popped off as they were using it to put a [sponge] into abdomen.Patient status: patient is safe.Intervention: ni.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.As the event unit was not returned, applied medical is unable to determine if the event unit exhibited any non-conformances that could have contributed to the reported event.In the absence of the event unit, it is difficult to determine if the reported event was caused by a manufacturing non-conformance or circumstantial factors at the time of use.Applied medical has reviewed the details surrounding the event and is unable to determine the exact root cause of the event.Applied medical has performed a historical trend analysis and review of production records and no relevant documentations were identified.The probability and criticality of the harm resulting from this event have been evaluated and were found to be at an acceptable level.Corrections: b3.Corrected date of event.D1.Corrected device brand name.D4.Corrected additional device information.E1.Corrected email address.H4.Corrected device manufacturer date.
 
Event or Problem Description
Procedure performed: robotic hemicolectomy.Event description: email was received by [name], ama regional sales manager (rsm) on 30-may-2024 regarding an event at [hospital] from [name], nurse unit manager, clinical consumables group.A product complaint was internally raised at the hospital regarding c4120 direct drive reposable grasper that broke off inside a patient.It was stated that the product was not x-ray detectable.Num wanted a confirmation if the product part was x-ray detectable.When rsm spoke to the customer to provide more details of the incident, they advised that a complaint was submitted internally in the hospital and due to staff shortages, the [hospital] procurement may take some time to process the complaint and submit to applied medical.Per rsm's discussion with num, it appears that it was the polycarbonate bit that was detached.The num confirmed that the patient is safe, however added that the foreign body might still be in the patient.Additional information received from [name] (cd senior specialist) on 30may2024 via email: the customer has requested if information regarding the material of the latis pad could be confirmed and if the radiopacity of this material(s) could be confirmed and provided on company letterhead.Subsequently pcf was submitted within the timelines and quoted that procedure was robotic hemicolectomy - the pad popped off as they were using it to put a [competitor device] into abdomen.Email was received from ama customer relations team on 04-jun-2024 advising that information was shared by [hospital] procurement services clinical advisory team about an incident at [hospital].[name], regional sales manager physically reached out to the customer contact on 05-jun-2024 to clarify if it was the same incident already lodged on (b)(6) 2024.He advised that the information shared by clinical advisory team at the hospital on 04-jun-2024 seems to refer to the same complaint already lodged on (b)(6) 2024.However, the customer contact who initially raised this complaint was unable to clarify or confirm the details of the incident like model number and lot number provided on pcf.Therefore, the information provided by clinical advisory team at the hospital was considered true and the complaint file was updated accordingly.The model number of the incident is now c4121 with lot number 1502391.The following description was provided by the customer ([hospital] procurement service - clinical advisory team) to ama customer relations team via email on 04-jun-2024."the (blue) rubber thing at the tip of the grasper got dislodged.It happened while they were trying to put [competitor device] inside the patient's abdomen." additional information was provided by the clinical advisory team at [hospital] via email on 21-jun-2024 with the following information.Graspers were being used to insert a [competitor device] inside the patient through a robotic part.It was advised that the entire pad detached from the jaws.On first attempt, the [competitor device] was too thick - the first [competitor device] had to be pulled out and attempted a second time.On the second attempt the registrar noticed the missing pad.It is unknown if the pad was completely retrieved from the patient.They looked inside the patient 3 times and could not find the pad.They looked for it outside as well and could not find it.There was no information as to when the hospital is likely to perform this action.No photos of the device were available.It is unknown if there was any clinical impact to the patient due to the event.Patient incident was completed however details have not been provided.The customer could not provide information on other instruments that were used when complaint event occurred.The current status of the patient is unknown.Patient status: patient is safe.Intervention: ni.

Brand Name
C4121, 45CM GRASPER REPOS CART, 10/BX
Common Device Name
LAPAROSCOPIC ACCESSORIES, GYNECOLOGIC
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
farah azmi
22872 avenida empresa
rancho santa margarita, CA 92688
9497138710
MDR Report Key19464247
Report Number2027111-2024-00670
Device Sequence Number16992788
Product Code NWV
UDI-Device Identifier00607915116873
UDI-Public(01)00607915116873(17)260919(30)01(10)1502391
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/19/2026
Device Model NumberC4121
Device Catalogue Number101476260
Device Lot Number1502391
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/04/2024
Supplement Report FDA Received Date10/16/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown